Alert archive / Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 57, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Sep 2, 2013, 7:16 PM EDT for Buchanan County, Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2013, 7:16 PM EDT (23:16 UTC)
- Expired
- Sep 2, 2013, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Buchanan County, VA
The radar
The Jackson,KY radar (KJKL), 113 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 7:29 PM EDT | FLASH FLOOD | 4 Ssw Vansant, VA | TRACE FORK BRANCH OUT OF ITS BANKS IN SEVERAL PLACES NEAR LEEMASTER... VA. WATER OVER RTE 612 IN SEVERAL PLACES |
| Sep 2, 7:29 PM EDT | FLASH FLOOD | 4 Ssw Vansant, VA | TRACE FORK BRANCH OUT OF ITS BANKS IN SEVERAL PLACES NEAR LEEMASTER... VA. WATER OVER RTE 619 IN SEVERAL PLACES |
| Sep 2, 7:50 PM EDT | FLASH FLOOD | 4 Sw Vansant, VA | WATER AROUND MOBILE HOME NEAR WAR FORK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104
WGUS51 KRLX 022316
FFWRLX
VAC027-030215-
/O.NEW.KRLX.FF.W.0057.130902T2316Z-130903T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
716 PM EDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BUCHANAN COUNTY IN VIRGINIA...
* UNTIL 1015 PM EDT
* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG PRATER
CREEK...RUSSELL PRATER CREEK...WAR FORK CREEK.
EXCESSIVE RUNOFF FROM REPETITIVE HEAVY RAINFALL WILL CAUSE FLOODING
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND
ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3712 8216 3713 8218 3721 8224 3723 8224
3722 8203 3711 8206
$$
502 follow-up statements
590
WGUS71 KRLX 030023
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
823 PM EDT MON SEP 2 2013
VAC027-030215-
/O.CON.KRLX.FF.W.0057.000000T0000Z-130903T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN VA-
823 PM EDT MON SEP 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
CENTRAL BUCHANAN COUNTY...
AT 750 PM EDT...COUNTY 911 REPORTED WATER AROUND A MOBILE HOME ALONG
WAR FORK. THE PUBLIC ALSO REPORTED WATER OVER ROUTE 619 IN SEVERAL
PLACES.
RAINFALL HAS MOVED OUT OF THE WARNED AREA...HOWEVER CREEKS AND
STREAMS MAY STILL TAKE ANOTHER HOUR OR TWO TO COME DOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG PRATER
CREEK...RUSSELL PRATER CREEK...WAR FORK CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL HAS CAUSED FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS LAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3712 8216 3713 8218 3721 8224 3723 8224
3722 8203 3711 8206
$$
16111
WGUS71 KRLX 030213
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 PM EDT MON SEP 2 2013
VAC027-030220-
/O.EXP.KRLX.FF.W.0057.000000T0000Z-130903T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN VA-
1013 PM EDT MON SEP 2 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM EDT FOR CENTRAL
BUCHANAN COUNTY...
HEAVY RAIN HAS MOVED OUT OF THE AREA...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS IN THE AREA SHOULD BE COMING DOWN. AN ADDITIONAL LINE OF
SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE THROUGH BETWEEN 11 PM
AND MIDNIGHT...HOWEVER RAINFALL AMOUNTS SHOULD NOT BE HIGH ENOUGH TO
CAUSE RENEWED FLOODING PROBLEMS.
IF YOU DO ENCOUNTER A FLOODED ROADWAY...TURN AROUND DON'T DROWN. DO
NOT DRIVE YOUR CAR ON WATER COVERED ROADS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3712 8216 3713 8218 3721 8224 3723 8224
3722 8203 3711 8206
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:48 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Sep 2, 2:48 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 248 PM EDT MON SEP 2 2013 .SYNOPSIS... COLD FRONT CROSSES TONIGHT AND EARLY TUESDAY. COOLER AND DRIER AIRMASS TAKES CONTROL FOR THE SHORT WORK WEEK. HIGH PRESSURE HANGS ON INTO NEXT WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... RADAR IMAGES SHOW CONVECTION DEVELOPING AHEAD OF AN APPROACHING COLD FRONT...OVER OH. PLENTY OF SUNSHINE EXPERIENCED DURING THE AFTERNOON HOURS WILL ENHANCED CONVECTION...WITH THE POSSIBILITY OF SOME STORMS BECOMING SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. THE NAM SHOWS SFC CAPE EXCEEDING 2500 J/KG ACROSS PORTIONS OF SOUTHEAST OH. LOW SHEAR ENVIRONMENT...PWATS OF 1.5 AND DIURNAL HEATING WILL ALLOW A PRE FRONTAL TROUGH TO PRODUCE STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING. THE ACTUAL COLD FRONT MOVES OVER SOUTHEAST OH BETWEEN 00-03Z TUESDAY TONIGHT. BEHIND THE FRONT...COOLER AND DRIER AIRMASS WILL PREVAIL PROVIDING PLEASANT FALL LIKE WEATHER EARLY TUESDAY. WITH CLEARING EXPECTED....AREAS OF DENSE FOG CAN BE EXPECTED EARLY TUESDAY MORNING MAINLY ALONG RIVER BASINS AND AREAS THAT RECEIVE RAIN. WENT CLOSER TO THE MET NUMBERS FOR TEMPERATURES AND DEWPOINTS THROUGH THE PERIOD. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... NICE WEATHER FOR THE MOST PART IN THE SHORT-TERM PERIOD. AREA REMAINS UNDER GENERAL NW FLOW ALOFT AS ELONGATED SFC HIGH PRESSURE PUSHES IN...CENTERED ROUGHLY OVER MID-OHIO RIVER VALLEY. SKIES WILL BE MOSTLY SUNNY FOR ALL WITH TEMPS IN THE UPPER 70S/NEAR 80 FOR THE LOWLANDS...WITH LIGHT WINDS. PREVIOUS FCST HAD GOOD HANDLE ON EXPECTED TEMPS WITH JUST A TWEAK HERE AND THERE PER LATEST GUIDANCE. WEDNESDAY NIGHT WILL CONTINUE TRANQUIL...WITH MINS DOWN INTO THE MID/UPPER 50S LOWLANDS. WITH A MOSTLY CLEAR SKY AND LIGHT WINDS...EXPECT THE USUAL RIVER VALLEY FOG LATE OVERNIGHT INTO EARLY THU MORNING. THURSDAY...OVERALL IT SHOULD BE A RELATIVELY NICE DAY AGAIN. HOWEVER...THINGS NOT QUITE SO CLEAR WITH REGARD TO THE FORECAST REMAINING COMPLETELY DRY. LATEST GUIDANCE DIFFERING WITH THE HANDLING OF THE APPROACHING COLD FRONT TO THE NORTHWEST. CONSENSUS OF GUIDANCE DRAGS THE FRONT ACROSS THE AREA ON THURSDAY WITH ONLY SOME CLOUDS. LATEST NAM12 HOWEVER DEPICTS A BIT MORE MOISTURE DEPTH BETWEEN AROUND 750MB AND 925MB WITH PWATS BACK UP AROUND 1.25+. ALSO WITH THE NAM COMES FAIRLY DECENT SFC CONVERGENCE ALONG THE FRONT AS IT PUSHES SOUTHWARD AND DECENT MOISTURE TRANSPORT OUT AHEAD OF IT...PARTICULARLY ACROSS THE NORTH/NE ZONES. BIG QUESTION IT APPEARS IS THE SUBSIDENCE INVERSION PROGGED TO BE IN PLACE OVER THE AREA THURSDAY AFTERNOON. GFS IS MUCH MORE BULLISH ON THE STABLE LAYER ABOVE 750MB WHICH WOULD EFFECTIVELY KILL ANY PRECIP CHANCES. LATEST NAM NOT QUITE AS IMPRESSIVE WITH THIS STABLE LAYER. CAN/T REALLY GET A FEEL FOR ANY TRENDS HOWEVER AT AND BEYOND 18Z THU WITH REGARD TO THE NAM AS THAT TIME FRAME IS JUST COMING INTO THE PICTURE OPERATIONALLY. ELECTED TO GO AHEAD AND KEEP THE FORECAST DRY FOR NOW AND ALLOW THE NEXT SHIFT TO TAKE ANOTHER LOOK. INHERITED MAX TEMPS JUST A FEW DEGREES WARMER INTO THE LOWER 80S LOWLANDS ON TRACK. THURSDAY NIGHT HIGH PRESSURE REBUILDS INTO THE AREA FROM THE NORTH WITH GRADUALLY CLEARING SKIES BY LATE THU NIGHT/EARLY FRIDAY MORNING. MIN TEMPS AGAIN IN THE MID/UPPER 50S STILL LOOK GOOD. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A CONTINUED QUIET EXTENDED PERIOD IS EXPECTED FOR THE AREA WITH A NICE WEEKEND IN STORE. AS HAS BEEN THE CASE RECENTLY...THE AREA REMAINS UNDER A GENERAL NORTHWEST FLOW ALOFT DURING THE PERIOD WITH SFC HIGH PRESSURE MOVING ACROSS FROM NW TO SE SIMULTANEOUSLY. MAX TEMPS ON FRIDAY IN THE UPPER 70S/NEAR 80 LOWLANDS WILL SLOWLY WARM TOWARDS THE MID 80S BY SUNDAY AND MONDAY. EXTENDED NWP OUTPUT BEGINS TO DIVERGE A BIT WITH RESPECT TO HANDLING THE UPPER HIGH ACROSS THE INTERMOUNTAIN WEST BY SUNDAY...WITH THE EC KEEPING IT WEST WHILE THE OP GFS TRIED TO EXPAND IT FURTHER EAST TOWARDS THE MID-MISS VALLEY. GEFS MEAN/MEMBERS SUPPORT THE FURTHER-WEST SOLUTION AND THUS WILL LEAN THE SUN-MON PERIOD FORECAST IN THIS DIRECTION. AS SUCH...STILL APPEARS A COLD FRONT WILL APPROACH THE NORTHERN ZONES BY SUNDAY AND WITH A FAIRLY DECENT AMOUNT OF LLVL MOISTURE AT BOTH 700MB AND 850MB ACROSS THE NORTH...WENT AHEAD AND INSERTED SLIGHT CHANCE POPS FOR ROUGHLY THE NORTHERN THIRD OF THE AREA SUNDAY AFTERNOON. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... 18Z MONDAY THROUGH 18Z TUESDAY VFR ACROSS THE ENTIRE AREA WILL BE AFFECTED BY PERIODS OF MVFR/IFR ALONG WITH LINES OF CONVECTION MOVING FROM WEST TO EAST THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE STRONG GUSTY WINDS. A FROPA CROSSES SOUTHEAST OH DURING THE 00-03Z TUESDAY TIME PERIOD...SWEEPING EAST OVERNIGHT...EXITING EASTERN MOUNTAINS BY 12Z TUESDAY. AREAS OF DENSE IFR/LIFR FOG EXPECTED AT MOS SITES OVERNIGHT DUE TO WEAK FLOW...POST RAINFALL AND COOLER AIR ALLOWING CONDENSATION ALONG RIVER VALLEYS. ANY FOG OR LOW STRATUS WILL SLOWLY LIFT BY 14-15Z TUESDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF CONVECTION MAY VARY AS IT IS DIFFICULT TO FORECAST DIFFERENT ROUNDS OF CONVECTION. DEVELOPMENT OF FOG AND/OR STRATUS AFTER 03Z TUESDAY MAY VARY FROM FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M H H H H H H H H M M HTS CONSISTENCY M H H M M H H H H M M M BKW CONSISTENCY H H M M H H H H M M M M EKN CONSISTENCY H H M H H H H H M M H H PKB CONSISTENCY M H M M M H H H H L M M CKB CONSISTENCY M M H H H H H H H H M M AFTER 18Z TUESDAY... IFR FOG POSSIBLE WEDNESDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/50 NEAR TERM...ARJ SHORT TERM...50 LONG TERM...50 AVIATION...ARJ
Hazardous weather outlook, Sep 2, 1:06 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 106 PM EDT MON SEP 2 2013 OHZ066-067-075-076-084-085-WVZ008>011-016>020-028>032-039-040-031715- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 106 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>027- 033>038-046-047-031715- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- 106 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 5:24 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT MON SEP 2 2013
OHZ075-076-084-085-WVZ007>009-022215-
ATHENS OH-JACKSON WV-MASON WV-MEIGS OH-VINTON OH-WASHINGTON OH-
WOOD WV-
524 PM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS WILL AFFECT MEIGS...NORTH CENTRAL MASON...
NORTHWESTERN JACKSON...SOUTHEASTERN VINTON...SOUTHERN ATHENS...
SOUTHWESTERN WASHINGTON AND WOOD COUNTIES...
AT 522 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
FLEMING TO TUPPERS PLAINS TO DEXTER...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAINFALL WHICH COULD LEAD TO
PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS.
THESE STORMS WILL BE NEAR FLEMING AROUND 530 PM...LITTLE HOCKING...
CHESTER...AND RUTLAND AROUND 535 PM...BELLEVILLE...REEDSVILLE...
FORKED RUN STATE PARK...AND WASHINGTON AROUND 540 PM...VIENNA AND
POMEROY AROUND 545 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
150 AND 181 IN WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
BOATERS ALONG THE OHIO RIVER SHOULD BE PREPARED TO TAKE SAFE HARBOR
SHOULD THE STORM APPROACH THEIR LOCATION.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3928 8136 3902 8160 3889 8183 3914 8245
3927 8206 3946 8173
16Special weather statement, Sep 2, 5:34 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
534 PM EDT MON SEP 2 2013
OHZ086-WVZ007-008-014-022200-
GALLIA OH-JACKSON WV-MASON WV-PUTNAM WV-
534 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GALLIA...MASON...
NORTH CENTRAL PUTNAM AND WEST CENTRAL JACKSON COUNTIES...
AT 531 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HENDERSON...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAINFALL WHICH COULD LEAD TO
PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR LETART AROUND 540 PM...LEON AROUND 545 PM...
GRIMMS LANDING AROUND 550 PM...COTTAGEVILLE AROUND 555 PM AND EVANS
AROUND 600 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
136 AND 141 IN WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
BOATERS ALONG THE OHIO RIVER SHOULD BE PREPARED TO TAKE SAFE HARBOR
SHOULD THE STORM APPROACH THEIR LOCATION.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3897 8210 3892 8191 3889 8193 3888 8190
3890 8185 3886 8170 3859 8182 3873 8228
16Special weather statement, Sep 2, 6:00 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT MON SEP 2 2013
OHZ085-WVZ007>009-014>019-022245-
CALHOUN WV-JACKSON WV-KANAWHA WV-MASON WV-MEIGS OH-PUTNAM WV-
RITCHIE WV-ROANE WV-WIRT WV-WOOD WV-
600 PM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS WILL AFFECT JACKSON...MASON...NORTHERN
PUTNAM...NORTHWESTERN CALHOUN...NORTHWESTERN KANAWHA...NORTHWESTERN
ROANE...SOUTHEASTERN MEIGS...SOUTHERN RITCHIE...SOUTHERN WOOD AND
WIRT COUNTIES...
AT 555 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 7
MILES NORTHWEST OF ELIZABETH TO 4 MILES NORTHWEST OF RIPLEY TO 12
MILES SOUTH OF GALLIPOLIS...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAINFALL WHICH COULD LEAD TO PONDING OF
WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS. SHOULD ANY SEGMENT OF
THIS LINE GET STRONGER...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED.
THESE STORMS WILL BE NEAR WALKER...SANDYVILLE...AND MORRISTOWN AROUND
605 PM...GREENCASTLE...GRIMMS LANDING...AND RIPLEY AROUND 610 PM...
FREEPORT...ELIZABETH...AND BUFFALO AROUND 615 PM AND PEEWEE AROUND
620 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
118 AND 172 IN WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3911 8096 3875 8132 3849 8175 3866 8219
3868 8219 3925 8149
16Special weather statement, Sep 2, 6:55 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
655 PM EDT MON SEP 2 2013
WVZ016-018-027>029-022330-
BRAXTON WV-CALHOUN WV-CLAY WV-GILMER WV-ROANE WV-
655 PM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS WILL AFFECT CALHOUN...NORTH CENTRAL CLAY...
NORTHERN ROANE...SOUTHERN GILMER AND WESTERN BRAXTON COUNTIES...
AT 651 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
MUNDAY TO SPENCER TO GANDEEVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAINFALL THAT MAY CAUSE PONDING ON
ROADWAYS AND IN POOR DRAINAGE AREAS.
THESE STORMS WILL BE NEAR BIG SPRINGS...LOONEYVILLE...MOUNT ZION...
AND GRANTSVILLE AROUND 700 PM...ARNOLDSBURG AROUND 705 PM...
MILLSTONE...AND TARIFF AROUND 710 PM...TANNER...ORMA AND TARIFF
AROUND 715 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
38 AND 51.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3894 8064 3873 8074 3855 8092 3869 8146
3882 8134 3902 8117
16Special weather statement, Sep 2, 7:00 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT MON SEP 2 2013
WVZ008-014>016-027-022345-
CLAY WV-JACKSON WV-KANAWHA WV-PUTNAM WV-ROANE WV-
700 PM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL PUTNAM...CLAY...NORTHERN
KANAWHA...SOUTHEASTERN JACKSON AND SOUTHERN ROANE COUNTIES...
AT 655 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
WALTON TO SISSONVILLE TO HURRICANE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAINFALL.
THESE STORMS WILL BE NEAR TEAYS VALLEY...AND POCA AROUND 705 PM...
AMMA...AND CROSS LANES AROUND 715 PM...AMMA...LEFT HAND...AND NITRO
AROUND 720 PM...ST. ALBANS...ELKVIEW AND CLENDENIN AROUND 725 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 37 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
123 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 37...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 92 AND 95.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3861 8183 3869 8147 3853 8089 3831 8125
3826 8165 3851 8206 3853 8206
16Special weather statement, Sep 2, 7:03 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
703 PM EDT MON SEP 2 2013
WVZ011-020-031-022330-
DODDRIDGE WV-HARRISON WV-TYLER WV-
703 PM EDT MON SEP 2 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DODDRIDGE...
NORTHERN HARRISON AND TYLER COUNTIES...
AT 700 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LIMA...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CENTER POINT AROUND 710 PM...SEDALIA AROUND
715 PM...WALLACE AROUND 720 PM AND LUMBERPORT AROUND 730 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
121 AND 122.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3948 8071 3947 8065 3945 8061 3946 8058
3944 8053 3947 8050 3947 8047 3944 8028
3942 8024 3929 8026 3939 8090 3954 8080
3954 8078
16Nearby
Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.